Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 52, NWS Houston/Galveston, TX

May 16, 2012Lavaca County, Texas

NWS Houston/Galveston, TX issued this river flood warning at May 16, 2012, 7:59 PM CDT for Lavaca County, Texas. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 16, 2012, 7:59 PM CDT (00:59 UTC)
Expired
May 17, 2012, 7:56 PM CDT
In force
24 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Moderate

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navidad River at Sublime (SBMT2). The gauge peaked at 25.28 ft at May 16, 2012, 7:00 PM CDT.

actionminormoderatemajor1015202505/1705/1805/19
Action stage
20 ft
Minor stage
24 ft
Moderate stage
25 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08164300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WGUS44 KHGX 170059
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
759 PM CDT WED MAY 16 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  NAVIDAD RIVER NEAR SUBLIME AFFECTING LAVACA COUNTY

AFFECTING THE FOLLOWING COUNTIES IN TEXAS...LAVACA

FOR THE NAVIDAD RIVER, AT SUBLIME, MODERATE FLOODING IS OCCURING AND IS EXPECTED
TO CONTINUE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND
TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO NOT DRIVE OR WALK INTO 
FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS 
SAFELY. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE 
ROUTE. LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN 
IMMEDIATELY.



STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC285-171259-
/O.NEW.KHGX.FL.W.0052.120517T0059Z-120518T0056Z/
/SBMT2.2.ER.120516T1757Z.120517T0600Z.120517T1256Z.UU/
759 PM CDT WED MAY 16 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NAVIDAD RIVER NEAR SUBLIME.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0700 PM WEDNESDAY THE STAGE WAS 25.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE RIVER WILL CREST AROUND 25.5 FEET TONIGHT.  THE RIVER 
SHOULD FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* AT 25.0 FEET...MODERATE LOWLAND FLOODING BEGINS THREATENING LIVESTOCK...
  EQUIPMENT...AND PRIMARY AND SECONDARY ROADS AND LOW BRIDGES NEAR THE RIVER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 16, 6:45 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 16, 6:45 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
645 PM CDT WED MAY 16 2012

.DISCUSSION...
00Z TAF DISCUSSION IN AVIATION SECTION.

&&

.AVIATION...
FOR THE MOST PART THINK CONVECTION IS WEAKENING EXCEPT FOR A ISO
STORM OR TWO OVER CHAMBERS CO. NOT EXPECTING THIS TO AFFECT ANY OF
THE TAF SITES AS PROBABLY DISSIPATE SHORTLY. OTHERWISE EXPECTING
VFR CIGS AND CALM WINDS...ONLY CONCERN WILL BE LIMITED VSBY BY
FOG. GOING MVFR VSBY FOR MOST RURAL TAF SITES WITH MAYBE IFR AT
CXO/UTS/LBX. FOG SHOULD LIFT AROUND 14/15Z. NOT EXPECTING MUCH OF
A CLOUD FIELD AFTER THAT AND SHOULD HAVE SE WINDS RETURN MAINLY
ALONG THE COAST AS SEA BREEZE DEVELOPS TOMORROW AFTERNOON.

39

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT WED MAY 16 2012/

DISCUSSION...
RADAR IS STARTING TO LIGHT UP ACROSS E TX AND LA. A FEW OF THESE
STORMS MAY SNEAK SWWD INTO SE TX LATER IN THE AFTN AND EVNG ESP IF
WE SEE ANOTHER 2-3 DEGREES OF WARMING. FCST SOUNDINGS DO SUPPORT
SOME DOWNBURST WINDS IN ANY ISOLATED INTENSE CELLS SHOULD ANY MANAGE
TO DEVELOP.

OTHERWISE...NEXT SEVERAL DAYS LOOK FAIRLY QUIET AND WARM. UPPER
TROF AXIS SHOULD PUSH OFF TO THE EAST TONIGHT AND DRIER NW FLOW
ALOFT FILLS IN IN ITS WAKE. MAY SEE ONE OR TWO SEABREEZE SHRA ON
THURS BUT BY FRIDAY...SUBSIDENCE AND DRIER AIR SHOULD KEEP CHANCES
SLIM TO NONE THRU MOST OF THE WEEKEND. MORE PRONOUNCED ONSHORE
FLOW RESUMES NEXT WEEK WHICH MAY ALLOW FOR A RETURN OF ISOLATED
SEABREEZE ACTIVITY.  47

MARINE...
LIGHT WINDS WILL PERSIST THROUGH THURSDAY BEFORE THE WINDS BEGIN TO
STRENGTHEN SLIGHTLY OVER THE WEEKEND.  40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      63  88  65  88  64 /  20  10  10  10  10
HOUSTON (IAH)              65  89  65  88  65 /  30  10  10  10  10
GALVESTON (GLS)            71  85  73  84  73 /  30  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...45
AVIATION/MARINE...39
Hazardous weather outlook, May 16, 10:28 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1028 AM CDT WED MAY 16 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-171530-
MATAGORDA BAY-GALVESTON BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-HOUSTON-TRINITY-
MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-WASHINGTON-GRIMES-
MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-HARRIS-CHAMBERS-WHARTON-
FORT BEND-JACKSON-MATAGORDA-BRAZORIA-GALVESTON-
1028 AM CDT WED MAY 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE. STRONG WIND GUSTS WILL BE POSSIBLE IN THE MORE INTENSE
CELLS THAT MANAGE TO DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.